Alert archive / Georgia / River Flood Warnings in 2023

River Flood Warning 40, NWS Atlanta, GA

January 5, 20234 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Jan 5, 2023, 8:51 AM EST for 4 counties in Georgia. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jan 5, 2023, 8:51 AM EST (13:51 UTC)
Expired
Jan 5, 2023, 8:55 PM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

877 
WGUS42 KFFC 051351
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
851 AM EST Thu Jan 5 2023

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Bibb, 
  Crawford, Houston and Peach Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC021-079-153-225-060200-
/O.NEW.KFFC.FL.W.0040.230105T1351Z-000000T0000Z/
/BYNG1.1.ER.230105T1100Z.230105T1330Z.000000T0000Z.NO/
851 AM EST Thu Jan 5 2023

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...From this morning until further notice.

* IMPACTS...At 15 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 8:30 AM EST Thursday the stage was 15.2 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$
2 follow-up statements
493 
WGUS82 KFFC 051838
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
138 PM EST Thu Jan 5 2023

...The Flood Warning continues for the following rivers in Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Bibb, 
  Crawford, Peach and Houston Counties.

Additional information is available at weather.gov/atlanta.

&&


GAC021-079-153-225-060645-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.230105T1100Z.230105T1730Z.000000T0000Z.NO/
138 PM EST Thu Jan 5 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Echeconnee Creek at Houston Road near Byron.

* WHEN...Until further notice.

* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of 
  woodlands occurs upstream and downstream from the gage on Houston 
  Road. Portions of creek access roads and low lying areas will 
  begin to flood.

* ADDITIONAL DETAILS...
  - At 1:15 PM EST Thursday the stage was 15.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:15 PM EST Thursday was 15.3 feet.
  - Forecast...The creek is near crest and will slowly fall to
    below flood stage around sunset.
  - Flood stage is 15 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$
394 
WGUS82 KFFC 060155
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
855 PM EST Thu Jan 5 2023

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Echeconnee Creek at Houston Road near Byron affecting Bibb, 
  Houston, Peach and Crawford Counties.

GAC021-079-153-225-060300-
/O.CAN.KFFC.FL.W.0040.000000T0000Z-230106T0155Z/
/BYNG1.1.ER.230105T1100Z.230105T1730Z.230106T0040Z.NO/
855 PM EST Thu Jan 5 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Echeconnee Creek at Houston Road near Byron.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Thursday the stage was 14.9 feet.
  - Forecast...The creek is expected to continue to fall over the
    next 48 hours.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 5, 6:24 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 5, 6:24 AM EST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
624 AM EST Thu Jan 5 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 328 AM EST Thu Jan 5 2023

We can all take a deep breath and let it out as zonal flow settles
across the area bringing long(ish) days and pleasant nights. Highs
for the near term will be a few 5 to 10 degrees above normal in the
mid 60s with upper 50s across areas of higher elevations. Lows will
be in the mid to upper 30s Thursday night and going into Friday.

Winds this afternoon will be generally west at 5 to 10mph with the
occasional gusts up to 15mph. But besides a little wind and a few
clouds it will be a lovely start to the weekend.

Vaughn

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 328 AM EST Thu Jan 5 2023

As the extended period begins on Friday night, much of Georgia will
be positioned under northwesterly mid level flow ahead of an
approaching ridge. A surface high pressure system associated with
this ridge will be positioned over the Southeast, and benign weather
conditions are expected during the daytime on Saturday as a result.
Temperatures are expected to lower to the mid 30s across the area by
Saturday morning. Temperatures will continue to climb under the
influence of the ridge and surface high, rising into the low to mid
60s in the afternoon. On Saturday night into Sunday, the ridge axis
will move across the forecast area as a longwave trough moves
eastward across the Midwest. A surface low ahead of the trough will
also be moving eastward at this time, but there is disagreement in
the mid-range guidance regarding where this low will be positioned.
For example, the latest run of the GFS progs the low further to the
north, moving across the Ohio Valley region as the latest ECMWF
meanwhile progs the low to the south, moving across Tennessee.

A weak cold front will extend from this low into the lower
Mississippi River valley on Saturday night and push eastward towards
the area. Broad lift ahead of the advancing front will allow for
scattered showers starting late Saturday night and throughout the
day on Sunday. The highest rainfall chances are expected to be
across the northern tier where front is expected to be strongest,
with diminishing chances to the south as the forcing ahead of the
front weakens. Rainfall totals from this system are trending upward,
but still appear to be limited by a lack of deep-layer moisture, and
are forecast to be between 0.25-0.5" across the far northern tier
and less than 0.25" across the remainder of the area. Rain chances
are expected to diminish Sunday night and into Monday morning.

The progressive flow pattern will persist into the early parts of
the week, with a ridge and associated surface high moving across the
Southeast on Monday. This will limit rain chances during the daytime
on Monday and promote gradually clearing skies throughout the
daytime. By Monday night, a trough will begin to lift northeastward
from the ArkLaTex and advance towards the Mid-Atlantic coast over
the course of the day on Tuesday. Rain chances are anticipated to
increase from west to east during the daytime Tuesday as the
trough quickly swings through the area. However, model guidance is
divergent on the development of an associated surface low and its
progression, so PoPs have been limited to low-end chance on
Tuesday into Wednesday.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 623 AM EST Thu Jan 5 2023

A few lingering high clouds will clear the area by 15Z and SKC will
remain in place for the rest of the day. Winds will be out of the
west at 8 to 10kts, with a few gusts up to 15kts after 18Z.

//ATL Confidence...Avi Update...
High on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          38  57  36  60 /   0   0   0   0
Atlanta         38  56  36  60 /   0   0   0   0
Blairsville     31  50  32  57 /   0   0   0  10
Cartersville    34  54  34  60 /   0   0   0   0
Columbus        40  59  36  63 /   0   0   0   0
Gainesville     38  55  36  59 /   0   0   0   0
Macon           37  61  35  64 /   0   0   0   0
Rome            34  54  34  61 /   0   0   0  10
Peachtree City  35  57  34  62 /   0   0   0   0
Vidalia         43  64  38  64 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....King
AVIATION...Vaughn
Hazardous weather outlook, Jan 5, 5:14 AM EST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
514 AM EST Thu Jan 5 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
514 AM EST Thu Jan 5 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:34 PM ESTRiver Flood WarningFFCDeKalb, Rockdale15 hr
Jan 5, 7:14 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs39 hr
Jan 5, 1:25 PM ESTRiver Flood WarningFFCGordon21 hr

Nearby

River Flood Warnings in Georgia, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.